Alert archive / New Jersey / Special Marine Warnings in 2003
Special Marine Warning 53, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this special marine warning at Aug 26, 2003, 6:19 PM EDT. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 26, 2003, 6:19 PM EDT (22:19 UTC)
- Expired
- Aug 26, 2003, 6:45 PM EDT
- In force
- 26 min
- Issued by
- NWS Philadelphia/Mount Holly
- Area
- Whole counties
What forecasters said that day
The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special marine warning went out at Aug 26, 3:47 PM EDT, 2 hours 32 minutes earlier.
Area forecast discussion, Aug 26, 3:47 PM EDT, 2 hours 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 347 PM EDT TUE AUG 26 2003 SHOWERS AND THUNDERSTORMS NOW MOVING INTO OUR CWA FROM THE WEST. SEVERE THUNDERSTORM WATCH EFFECTIVE UNTIL 800 PM FOR OUR DELMARVA COUNTIES AND THE THREE SOUTHERN COUNTIES OF NEW JERSEY. EXPECT SHOWER ACTIVITY TO CONTINUE THROUGH THE EVENING HOURS THEN TAPER OFF FROM NORTHWEST TO SOUTHEAST BY ABOUT MIDNIGHT. A TROF AND ASSOCIATE VORT MAX IS PRODUCING THIS ACTIVITY. TROF SAGS TO THE SOUTHERN PART OF OUR CWA ON WED...WHERE SHOWER AND THUNDERSTORM ACTIVITY MAY AGAIN FIRE UP AND CONTINUE INTO WED EVENING. LATE WED NIGHT AND THU LOOK PCPN FREE. FRI WILL START OUT DRY BUT SHOWERS AND TSTMS MAY AGAIN DEVELOP LATE IN THE DAY OR IN THE EVENING AS ANOTHER FRONTAL BOUNDARY SETTLES OVER THE AREA JUST IN TIME FOR THE WEEKEND. LOOKS LIKE A CHANCE OF PCPN SAT THROUGH TUE...ALTHOUGH IT CERTAINLY WONT BE RAINING THE WHOLE TIME. A 3.8 MAGNITUDE EARTHQUAKE...CENTERED 1 MILE SOUTH OF MILFORD NEW JERSEY HUNTERDON COUNTY...OCCURRED AT 2:24 PM TODAY. THE U.S. GEOLOGICAL SURVEY ESTIMATES THE EARTHQUAKE WAS LOCATED 3 MILES BELOW THE SURFACE OF THE GROUND. THIS EARTHQUAKE SHOULD HAVE NO EFFECT ON OUR WEATHER ALL QUIET ON THE MARINE. FCSTID = 24 MPO 63 83 59 78 / 40 20 20 10 ABE 66 87 63 82 / 40 20 20 10 RDG 66 87 63 82 / 40 20 20 10 PHL 73 91 70 86 / 40 30 30 10 12N 66 86 61 81 / 40 20 20 10 SMQ 69 89 66 84 / 40 30 20 10 TTN 71 91 67 85 / 40 30 20 10 MIV 69 90 67 85 / 40 30 30 10 ACY 73 82 71 83 / 40 30 30 10 ILG 70 90 68 84 / 40 30 30 10 DOV 70 88 69 85 / 40 30 30 10 GED 71 90 68 86 / 40 30 30 10 ESN 71 87 69 86 / 40 30 30 10 .PHI... DE...NONE. MD...NONE. NJ...NONE. PA...NONE. JJM
Hazardous weather outlook, Aug 26, 5:15 AM EDT, 13 hours 4 minutes before
DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054-055- 060>062-067>071-261200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 515 AM EDT TUE AUG 26 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL AND SOUTHEAST PENNSYLVANIA...DELAWARE...THE NORTHERN MARYLAND EASTERN SHORE...AND NEW JERSEY EXCLUDING THE FIVE NORTHEAST COUNTIES. .DAY ONE...TODAY THERE IS A RISK OF STRONG TO SEVERE THUNDERSTORMS TODAY. THE MAIN THREAT APPEARS TO BE DAMAGING WIND GUSTS. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED LATER TODAY. AMC
In the hours before
Special weather statement, Aug 26, 3:20 PM EDT, 2 hours 59 minutes before
DEZ001>004-MDZ008-012-015-019-020-NJZ016-021-023-024-262030- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 320 PM EDT TUE AUG 26 2003 ...SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 8 PM THIS EVENING... AT 315 PM...NATIONAL WEATHER SERVICE RADAR SHOWED A LINE OF THUNDERSTORMS MOVING RAPIDLY TOWARD THE EAST SOUTHEAST...AT NEARLY 50 MPH...THROUGH SOUTH CENTRAL PENNSYLVANIA AND WESTERN MARYLAND. SOME OF THESE STORMS HAVE PRODUCED DAMAGING WINDS...HAIL THE SIZE OF PENNIES...VERY HEAVY RAIN...AND FREQUENT CLOUD TO GROUND LIGHTNING. IF THEY HOLD TOGETHER...THESE STORMS COULD REACH THE EASTERN SHORE OF MARYLAND BY 430 PM...AND DELAWARE AND EXTREME SOUTHERN NEW JERSEY BEFORE 5 PM. KRAUS
Local storm report, Aug 26, 6:12 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
612 PM EDT TUE AUG 26 2003
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0510 PM STEVENSVILLE MD WIND DAMAGE
08/26/03 QUEEN ANNES TREES DOWN ON KENT
ISLAND
0520 PM ROCK HALL MD WIND DAMAGE
08/26/03 KENT TREES AND WIRES DOWN
0535 PM EASTON MD WIND DAMAGE
08/26/03 TALBOT TREES DOWN
0545 PM SOUTHERN PORTION MD WIND DAMAGE
08/26/03 CAROLINE TREES AND WIRES DOWN
BETWEEN DENTON AND
FEDERALSBURGThe office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 26, 6:27 PM EDT | Special Marine Warning | PHI | 93 min | |
| Aug 26, 6:27 PM EDT | Special Marine Warning | PHI | 93 min | |
| Aug 26, 4:54 PM EDT | Severe Thunderstorm Warning | PHI | Kent, Queen Anne's | 51 min |
| Aug 26, 5:08 PM EDT | Severe Thunderstorm Warning | PHI | Talbot | 52 min |
| Aug 26, 5:30 PM EDT | Severe Thunderstorm Warning | PHI | Caroline | 45 min |
Nearby
Special Marine Warnings in New Jersey, 2003Every special marine warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.